Announcement

Collapse
No announcement yet.

Trying to get off baclofen

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Trying to get off baclofen

    I was Trying to get off 60 mg of baclofen that i have been on for 7 months a little to quick I guess. I was off it in 3 days last Friday(6th) morning was my last dose. No blood pressure issues at all but Friday and Saturday more butt pain and spasms I have ever had and I don't really get spams or pain( before baclofen) just muscle tightness. After about 2 hours of sleep Friday and Saturday night I took 5 mgs this morning so I can atleast' function properly.Any suggestions to try and make this a smother exit off baclofen from now?

    Thx mike

    #2
    My son is on a baclofen pump...the dosage was reduced from 350 to about 125 when he was in the hospital. He went into a coma and came out of it when they cut back on the baclofen. We started weaning hm off the 100 dosage in early november. When the doctor reduced the dosage in inccrements of 10, he did fine. But the withdrawal was ugly when they reduced it by 25mgs...he will be off the stuff when the baclofen in the catheter is gone in about a week. So baed on my son, I would be careful cutting back so quick. Why are you getting off Baclofen?

    Comment


      #3
      Baclofen withdrawal is not a fun thing to go through. It landed me in the ER back in October. Make sure your doctor is closely monitoring you while you're being weaned off of it. The withdrawal symptoms can be life threatening. Typically they'll cut your dose by 5mg at a time over days/weeks, depending on how much you're on. Better to take it slowly than risk some bad withdrawal symptoms.

      Comment


        #4
        HI,

        The biggest challenge of geting off baclofen is to reduce the medication slowly and in small amounts. I suggest reducing by 5mg every 3-4 days. I know this seems slow but I have seen people get very ill when cut down too fast. You also need to have your clinician be the one to monitor the schedule of titration down, as they would be familiar with your medical history.

        AAD
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


          #5
          I'm getting off it as I took it for relieve of stiffness and relax my bladder.
          Before baclofen stiffness was a 4 out of 10 and pain was 0-1 out of 10. Now those numbers are reversed . It worked great in the beginning but I felt better before I started taking it. Making my butt hypersensitive tuff to sleep.

          Comment


            #6
            How are you doing with baclofen and spasms? My sons bgetting off it and his tone returned. We have been trying stretching exercises.

            Comment


              #7
              Its Been 1 day completely off spasticity is gone but huge increase in pain (butt), hopefully this stops soon.

              Comment


                #8
                biggest issue for my son is psych problems associated with the withdrawal...depression and parniod

                Comment


                  #9
                  i was taking 20mg 3x day.(8am,4pm,bedtime)..i first stopped the 4pm dose...then i broke the night pill in half..then the am pill in half also...then stopped the eve pill, then the am pill...i probably went a good week or 2 between each dose cut(maybe slower than needed, but played it safe)...i would seemed tighter when missing the dose, but everything balanced out.....ive been off for over a year now..as well as everything else!....i take a 1000mg vitamin c and a multi vit..and THATS IT!
                  - Rolling Thru Life -

                  Comment


                    #10
                    that's fantastic...my son is only taking an anti-aniety pill occasionally, but if he misses a dose, he gets upset...a year ago, he was on baclofen, anti-depressent, anti-psyotic, sleeping bill and some other stuff...so we are happy with his progress

                    Comment


                      #11
                      On the 5th day off now everyday has gotten better but this morning spasms ate threw the roof worst they have ever been any ideas??

                      Comment


                        #12
                        Update:,I have been off 5 days everyday got better until this morning worst spasms I have ever had ,I'm not sure what is going on...does anybody know how long it takes to be completely out of our system?


                        Thx mike

                        Comment


                          #13
                          I am confused.. ???you were on Baclofen to prevent spasticity( spasms and/or increased tone? You are no longer taking it or going to lower dose so you will have increased spasticity.It is out of your system.
                          CWO
                          The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                          Comment


                            #14
                            Okay sorry. I started taking baclofen 8 months ago for my bladder and reduce a little muscle stiffness. I didn't have spasms or pain to any degree. I've been off for 5 days now and the first couple days pain and muscle spasms have been terrible.the last 3 days have gotten better but this morning they were the worst they have ever been. How long does it take to get baclofen out of your system or to get back where is was 8 months ago?

                            Comment


                              #15
                              Originally posted by wheelin View Post
                              Okay sorry. I started taking baclofen 8 months ago for my bladder and reduce a little muscle stiffness. I didn't have spasms or pain to any degree. I've been off for 5 days now and the first couple days pain and muscle spasms have been terrible.the last 3 days have gotten better but this morning they were the worst they have ever been. How long does it take to get baclofen out of your system or to get back where is was 8 months ago?
                              long. this is good advice:
                              Originally posted by roc21 View Post
                              i was taking 20mg 3x day.(8am,4pm,bedtime)..i first stopped the 4pm dose...then i broke the night pill in half..then the am pill in half also...then stopped the eve pill, then the am pill...i probably went a good week or 2 between each dose cut(maybe slower than needed, but played it safe)...i would seemed tighter when missing the dose, but everything balanced out.....ive been off for over a year now..as well as everything else!...
                              get busy living or get busy dying

                              Comment

                              Working...
                              X